Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 12, NWS Reno, NV

April 22, 2008Mono County, California; 4 counties in Nevada

NWS Reno, NV issued this wind advisory at Apr 22, 2008, 3:58 PM PDT for Mono County, California; 4 counties in Nevada. It took effect at Apr 22, 2008, 11:00 PM PDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2008, 3:58 PM PDT (22:58 UTC)
In effect from
Apr 22, 2008, 11:00 PM PDT
Expired
Apr 23, 2008, 9:00 PM PDT
In force
22 hr
Issued by
NWS Reno, NV

Counties Mono County, CA, Douglas County, NV, Lyon County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 23:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 111 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2826 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
111 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KREV 222258
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
358 PM PDT TUE APR 22 2008

NVZ004-230700-
/O.NEW.KREV.LW.Y.0031.080423T1800Z-080424T0400Z/
/O.EXB.KREV.LW.Y.0030.080422T2258Z-080423T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
358 PM PDT TUE APR 22 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING...
...LAKE WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A SECOND LAKE WIND
ADVISORY HAS ALSO BEEN ISSUED...WHICH IS IN EFFECT FROM 11 AM TO 9
PM PDT WEDNESDAY.

WEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED TO
CONTINUE INTO THIS EVENING BEFORE DIMINISHING OVERNIGHT. WEDNESDAY...
WEST WINDS OF 10 TO 20 MPH WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
TO 40 MPH BY LATE MORNING. 

WINDS BOTH THIS EVENING AND FOR WEDNESDAY WILL CAUSE ROUGH CHOP ON
PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

NVZ003-230700-
/O.NEW.KREV.WI.Y.0012.080423T0600Z-080424T0100Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
358 PM PDT TUE APR 22 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 6 PM PDT WEDNESDAY.

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 30 MPH
WITH GUSTS TO 45 MPH LATE THIS EVENING AND CONTINUE OVERNIGHT.
GUSTS TO 60 MPH ARE POSSIBLE IN TYPICAL WIND PRONE AREAS. WINDS
MAY DIMINISH SOMEWHAT FROM LATE THIS EVENING TO EARLY MORNING
WEDNESDAY IN SOME NON-WIND PRONE AREAS BUT SHOULD PICK UP AGAIN
WEDNESDAY MORNING.

ON WEDNESDAY...WINDS GUSTS TO 55 MPH ARE EXPECTED AS A COLD FRONT
MOVES THROUGH THE AREA.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

$$

CAZ073-230700-
/O.NEW.KREV.WI.Y.0012.080423T1900Z-080424T0300Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
358 PM PDT TUE APR 22 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 8 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT WEDNESDAY. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 30 MPH
WITH GUSTS TO 50 MPH WEDNESDAY AFTERNOON AS A COLD FRONT MOVES
INTO THE AREA. WINDS WILL DECREASE AROUND SUNSET WEDNESDAY.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.  

$$

CAZ072-NVZ002-230700-
/O.EXT.KREV.LW.Y.0030.000000T0000Z-080424T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
358 PM PDT TUE APR 22 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PDT WEDNESDAY.

SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED
TO CONTINUE THROUGH WEDNESDAY AFTERNOON. THIS WILL CAUSE ROUGH
CHOP ON LAKE TAHOE...SO SMALL BOATS WILL BE PRONE TO CAPSIZING AND
SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
5 follow-up statements
000 
WWUS75 KREV 230352
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
852 PM PDT TUE APR 22 2008

NVZ004-231200-
/O.EXP.KREV.LW.Y.0030.000000T0000Z-080423T0400Z/
/O.CON.KREV.LW.Y.0031.080423T1800Z-080424T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
852 PM PDT TUE APR 22 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT
WEDNESDAY.

NORTHWEST WINDS OF 10 TO 15 MPH WITH OCCASIONAL GUSTS TO NEAR 25
MPH WILL CONTINUE THROUGH THE LATE ...THEN SLOWLY DIMINISH THROUGH
THE NIGHT. ON WEDNESDAY...THE WINDS WILL INCREASE FROM THE WEST
THROUGH THE DAY INCREASING FROM 10 TO 20 MPH IN THE MORNING TO 15
TO 25 MPH WITH GUSTS TO 40 MPH BY NOON.

A LIGHT CHOP IS LIKELY THROUGH THE NIGHT ON THE LAKE. BY LATE
WEDNESDAY MORNING THE GUSTY WINDS WILL CAUSE ROUGH CHOP ON
PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

NVZ003-231200-
/O.CON.KREV.WI.Y.0012.080423T0600Z-080424T0100Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
852 PM PDT TUE APR 22 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT WEDNESDAY. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 30 MPH
WITH GUSTS TO 45 MPH LATE THIS EVENING AND CONTINUE OVERNIGHT.
GUSTS TO 60 MPH ARE POSSIBLE IN TYPICAL WIND PRONE AREAS. WINDS
MAY DIMINISH SOMEWHAT FROM LATE THIS EVENING TO EARLY MORNING
WEDNESDAY IN SOME NON-WIND PRONE AREAS BUT SHOULD PICK UP AGAIN
WEDNESDAY MORNING.

ON WEDNESDAY...WINDS GUSTS TO 55 MPH ARE EXPECTED AS A COLD FRONT
MOVES THROUGH THE AREA.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

CAZ073-231200-
/O.CON.KREV.WI.Y.0012.080423T1900Z-080424T0300Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
852 PM PDT TUE APR 22 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT
WEDNESDAY. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 30 MPH
WITH GUSTS TO 50 MPH WEDNESDAY AFTERNOON AS A COLD FRONT MOVES
INTO THE AREA. WINDS WILL DECREASE AROUND SUNSET WEDNESDAY.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

CAZ072-NVZ002-231200-
/O.CON.KREV.LW.Y.0030.000000T0000Z-080424T0000Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
852 PM PDT TUE APR 22 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT
WEDNESDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT WEDNESDAY. 

SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS TO 35 MPH ARE EXPECTED
TO CONTINUE THROUGH WEDNESDAY AFTERNOON. THIS WILL CAUSE ROUGH
CHOP ON LAKE TAHOE...SO SMALL BOATS WILL BE PRONE TO CAPSIZING
AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 231107
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
407 AM PDT WED APR 23 2008

CAZ072-NVZ002-240000-
/O.EXT.KREV.LW.Y.0030.000000T0000Z-080424T0400Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
407 AM PDT WED APR 23 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE EXPECTED
TO CONTINUE THROUGH WEDNESDAY EVENING. THIS WILL CAUSE ROUGH CHOP
ON LAKE TAHOE...SO SMALL BOATS WILL BE PRONE TO CAPSIZING AND
SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

NVZ003-240000-
/O.CON.KREV.WI.Y.0012.000000T0000Z-080424T0100Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
407 AM PDT WED APR 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS OF 10 TO 20 MPH WILL INCREASE TO 15 TO 30
MPH WITH GUSTS TO 50 MPH BY LATE MORNING. THESE WINDS WILL
CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING THIS EVENING.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

CAZ073-240000-
/O.CON.KREV.WI.Y.0012.080423T1900Z-080424T0300Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
407 AM PDT WED APR 23 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING. 

SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 30 MPH
WITH GUSTS TO 50 MPH WEDNESDAY AFTERNOON AS A COLD FRONT MOVES
THROUGH THE AREA. WINDS WILL DECREASE WEDNESDAY EVENING.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

NVZ004-240000-
/O.CON.KREV.LW.Y.0031.080423T1800Z-080424T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
407 AM PDT WED APR 23 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 9 PM PDT THIS EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM PDT THIS EVENING. 

WINDS WILL INCREASE FROM THE WEST THROUGH THE DAY INCREASING FROM
10 TO 20 MPH IN THE MORNING TO 15 TO 25 MPH WITH GUSTS TO 40 MPH
BY NOON.

A LIGHT CHOP IS LIKELY THROUGH THE NIGHT ON THE LAKE. BY LATE
WEDNESDAY MORNING THE GUSTY WINDS WILL CAUSE ROUGH CHOP ON
PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 231616
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
916 AM PDT WED APR 23 2008

NVZ003-240030-
/O.CON.KREV.WI.Y.0012.000000T0000Z-080424T0100Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
916 AM PDT WED APR 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
CONTINUE THROUGH LATE AFTERNOON AND DIMINISH THIS EVENING.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

CAZ073-240030-
/O.CON.KREV.WI.Y.0012.080423T1900Z-080424T0300Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
916 AM PDT WED APR 23 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 50 MPH
WILL CONTINUE THROUGH THIS EVENING. WINDS WILL DIMINISH BY
MIDNIGHT. 

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

NVZ004-240030-
/O.CON.KREV.LW.Y.0031.080423T1800Z-080424T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
916 AM PDT WED APR 23 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL
CONTINUE THROUGH THIS EVENING. GUSTY WINDS WILL CAUSE ROUGH CHOP
ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD
REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

CAZ072-NVZ002-240030-
/O.CON.KREV.LW.Y.0030.000000T0000Z-080424T0400Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
916 AM PDT WED APR 23 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
THROUGH THIS EVENING. THIS WILL CAUSE ROUGH CHOP ON LAKE
TAHOE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN
OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

HTTP://WEATHER.GOV/RENO

BRONG
000 
WWUS75 KREV 232132
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
232 PM PDT WED APR 23 2008

NVZ003-240400-
/O.EXT.KREV.WI.Y.0012.000000T0000Z-080424T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
232 PM PDT WED APR 23 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS 45 TO 50 MPH WILL 
CONTINUE INTO THIS EVENING BEFORE DIMINISHING TO WEST AROUND 
10 MPH.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

CAZ073-240400-
/O.EXT.KREV.WI.Y.0012.000000T0000Z-080424T0400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
232 PM PDT WED APR 23 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS 45 TO 50 MPH WILL 
CONTINUE INTO THIS EVENING...ESPECIALLY FROM BRIDGEPORT NORTH AND 
WEST OF HIGHWAY 395. WINDS ARE EXPECTED TO DIMINISH TO WEST 10 TO
15 MPH LATER THIS EVENING.

MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE
CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS.  CHECK
OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO
FOR UPDATES ON THIS SITUATION.

$$

NVZ004-240400-
/O.CON.KREV.LW.Y.0031.000000T0000Z-080424T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
232 PM PDT WED APR 23 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

SOUTHWEST TO WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL
CONTINUE INTO THIS EVENING. GUSTY WINDS WILL CAUSE ROUGH CHOP
ON PYRAMID LAKE. SMALL BOATS WILL BE PRONE TO CAPSIZING AND
SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$

CAZ072-NVZ002-240400-
/O.CON.KREV.LW.Y.0030.000000T0000Z-080424T0400Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
232 PM PDT WED APR 23 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE
INTO THIS EVENING. THIS WILL CAUSE ROUGH CHOP ON LAKE TAHOE.
SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
WATERS UNTIL CONDITIONS IMPROVE.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO
000 
WWUS75 KREV 240357
NPWREV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RENO NV
857 PM PDT WED APR 23 2008

NVZ003-240500-
/O.EXP.KREV.WI.Y.0012.000000T0000Z-080424T0400Z/
GREATER RENO-CARSON CITY-MINDEN AREA-
INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE
857 PM PDT WED APR 23 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS WILL CONTINUE TO SLOWLY DECREASE THROUGH THE EVENING...
HOWEVER LOCAL GUSTS TO 35 MPH ARE POSSIBLE UNTIL AROUND MIDNIGHT.

$$

CAZ073-240500-
/O.EXP.KREV.WI.Y.0012.000000T0000Z-080424T0400Z/
MONO-
INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING...
MAMMOTH LAKES
857 PM PDT WED APR 23 2008

...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

LOCAL WIND GUSTS TO 40 MPH WILL CONTINUE THROUGH THE
EVENING...DECREASING AFTER MIDNIGHT.

$$

NVZ004-240500-
/O.EXP.KREV.LW.Y.0031.000000T0000Z-080424T0400Z/
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK...
SILVER SPRINGS...NIXON...IMLAY
857 PM PDT WED APR 23 2008

...LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING...

THE LAKE WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING. 

WINDS WILL SLOWLY DECREASE THROUGH THE EVENING... HOWEVER LOCAL
GUSTS TO 30 MPH ARE POSSIBLE UNTIL AROUND MIDNIGHT.

$$

CAZ072-NVZ002-241100-
/O.EXT.KREV.LW.Y.0030.000000T0000Z-080424T1100Z/
GREATER LAKE TAHOE AREA-
INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY...
TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE
857 PM PDT WED APR 23 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PDT THURSDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 AM PDT THURSDAY. 

SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE
THROUGH THE EVENING. THIS WILL CAUSE ROUGH CHOP ON LAKE TAHOE.
SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE
WATERS UNTIL CONDITIONS IMPROVE. WINDS ARE EXPECTED TO DECREASE
SLOWLY OVERNIGHT.

CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER
RADIO FOR UPDATES ON THIS SITUATION.

$$


HTTP://WEATHER.GOV/RENO

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 22, 3:50 PM PDT, 8 minutes earlier.

Area forecast discussion, Apr 22, 3:50 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
350 PM PDT TUE APR 22 2008

.SHORT TERM...
CLOSED UPPER LOW OFF THE OREGON COAST WILL OPEN AS IT MOVES EAST
INTO THE PACNW THROUGH WEDNESDAY. ORGANIZED BAND OF PRECIPITATION
DEVELOPED IN ZONE OF STRONG CONVERGENCE/DIVERGENCE COUPLING ALONG
COLD FRONT WHICH EXTENDED SOUTHWARD INTO NORTHWEST CALIFORNIA DURING
THE MORNING/AFTERNOON. HOWEVER LATEST RADAR IMAGERY SHOWED THIS BAND
BECOMING MORE DISORGANIZED AS UPPER LEVEL JET AHEAD OF TROUGH
WEAKENED AND DRIER AIR ALOFT ADVECTED INTO NORTHERN CALIFORNIA. BAND
OF RAIN/SNOW WILL CONTINUE TO SPREAD EASTWARD INTO THE NORTHERN
SIERRA THIS EVENING WITH THE BEST POTENTIAL FOR MODERATE RAIN AND
SNOW BETWEEN 02-06Z WHEN MOISTURE PROFILE WILL BE DEEPEST. AFTER 06Z
INITIAL SHORTWAVE PASSES WITH VERY DRY AIR WORKING ACROSS AREA ABOVE
700MB. SO RAIN/SNOW WILL LIKELY BE CONFINED CLOSE TO THE CREST AFTER
MIDNIGHT. SPILLOVER WILL BE CONFINED TO AREAS NORTH OF A SUSANVILLE
TO GERLACH LINE WHERE INSTABILITY WILL BE BEST. A MORE STABLE MID
LAYER WILL PRECLUDE MORE THAN ISOLATED TO SCATTERED SHOWERS
ELSEWHERE. QPF AMOUNTS WILL BE MEAGER WITH MOST OF THE 0.50-0.75
INCH AMOUNTS ALONG THE TAHOE CREST NORTHWARD INTO WESTERN LASSEN AND
PLUMAS COUNTIES. A SNOW ADVISORY HAS BEEN ISSUED OVERNIGHT FOR
MAINLY HIGHER PASSES ALTHOUGH SNOW LEVELS MAY COME DOWN IN TIME FOR
A FEW INCHES TO ACCUMULATE AT LOWER ELEVATIONS.

SECOND ISSUE WILL BE THE WIND. MODELS SLOWED PROGRESSION OF FRONT
ACROSS WESTERN NEVADA AS SECONDARY JET APPROACHING TONIGHT. FRONT
WILL LIKELY STALL AND WEAKEN A BIT TONIGHT UNTIL THIS FEATURE GIVES
IT A PUSH WEDNESDAY. AS THE DESERTS OF SOUTHERN NEVADA HEAT
WEDNESDAY...THE SURFACE LOW DEEPENS AND SHOULD COMBINE WITH INCOMING
JET TO PRODUCE TIGHTENING SURFACE GRADIENT AND FRONTAL SURGE OVER
WESTERN NEVADA. THE OVERALL GRADIENT WILL SUPPORT LAKE WIND
ADVISORIES. HOWEVER AREAS CLOSE TO THE EASTERN SIERRA WILL LIKELY
SEE WIND GUSTS TO ADVISORY LEVELS AS PRECIPITATION LOADING AND WARM
MOUNTAIN TOP LAYER PROVIDE ADDITIONAL IMPETUS FOR LEE SIDE
DOWNSLOPING. THIS MAY DEVELOP AS EARLY AS LATE THIS EVENING FOR THE
RENO AND CARSON CITY AREA. THEREFORE THE ADVISORY WAS STARTED
EARLIER. BUFKIT DATA INDICATED WIND GUSTS TO 45 KT AT RENO
OVERNIGHT. WINDS MAY ACTUALLY DECREASE A FEW HOURS WEDNESDAY MORNING
BEFORE INCREASING AGAIN IN THE AFTERNOON.

RIDGING ALONG THE WEST COAST WILL SHIFT SLOWLY EAST AS THIS SYSTEM
EXITS WEDNESDAY NIGHT THROUGH FRIDAY. PRECIPITATION WILL DIMINISH
WEDNESDAY EVENING WITH PERIODS OF CLOUDS AND MILDER TEMPERATURES THE
REST OF THE WEEK. HOHMANN

.LONG TERM...SATURDAY THROUGH TUESDAY...
NO BIG CHANGES HERE. UPPER RIDGE BUILDS INTO THE WEST COAST OVER THE
WEEKEND...WITH GRADUAL WARMING EACH DAY. SUNDAY WILL BE THE WARMEST
DAY...REACHING INTO THE MID 70S IN THE DESERT VALLEYS AND MID 60S IN
THE EASTERN SIERRA. AFTER SUN/MON...TEMPS WILL DIP BACK TO NEAR
NORMAL AS RIDGING MOVES OFF TO THE EAST.

THERE IS GOOD AGREEMENT IN THE MED RANGE MODELS THROUGH SUNDAY...
WITH A BIT OF DISAGREEMENT GOING INTO THE BEGINNING OF NEXT WEEK.
BOTH ECMWF AND GFS AGREE IN SHOWING THE BREAKDOWN OF THE RIDGE AS
ANOTHER UPPER TROUGH MOVES INTO THE WEST COAST SOMETIME EARLY NEXT
WEEK...BUT THE TIMING SEEMS TO BE A BIT OF AN ISSUE FROM RUN TO RUN.
CONTINUED SLIGHT CHANCE OF RAIN AND SNOW FOR THE NORTHERN SIERRA AND
EXTREME NORTHEASTERN NV FOR MONDAY AND TUESDAY IF THE UPPER TROUGH
MOVES IN EARLY NEXT WEEK. OTHERWISE...MAY END UP PUSHING CHANCES
BACK TO THE MIDDLE OF NEXT WEEK IF THE UPPER RIDGE HOLD ITS PLACE.
HOON
&&

.AVIATION...
VFR CONDITIONS WILL CONTINUE EARLY THIS EVENING. COLD FRONT WILL
MOVE INTO NRN CALIFORNIA 00Z. RA/SN WILL MOVE INTO THE SIERRA
TERMINALS THIS EVENING WITH A PERIOD OF MODERATE SN POSSIBLE MAINLY
BETWEEN 03Z AND 09Z AT KTVL AND KTRK. EXPECT ACCUMULATIONS UP TO 3
INCHES AT THESE TERMINALS. MAINLY LIGHT RAIN EXPECTED AT KRNO AND
KLOL WITH BEST CHANCE OF PRECIP BEFORE 06Z.

STRONG GUSTY WINDS WILL ALSO BE A FACTOR WITH THE COLD FRONTAL
PASSAGE TONIGHT.  SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO PEAK OUT
LATE TONIGHT WITH GUSTS AROUND 35 TO 40 KNOTS ALONG THE SIERRA
FRONT...INCLUDING KRNO.  HOON
&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...LAKE WIND ADVISORY UNTIL 5 PM PDT WEDNESDAY FOR NVZ002.

     SNOW ADVISORY UNTIL 9 AM PDT WEDNESDAY FOR NVZ002.

     WIND ADVISORY FROM 11 PM THIS EVENING TO 6 PM PDT WEDNESDAY FOR
     NVZ003.

     LAKE WIND ADVISORY UNTIL 9 PM PDT THIS EVENING FOR NVZ004.

     LAKE WIND ADVISORY FROM 11 AM TO 9 PM PDT WEDNESDAY FOR NVZ004.

CA...SNOW ADVISORY UNTIL 6 AM PDT WEDNESDAY FOR CAZ071.

     WIND ADVISORY FROM 12 PM TO 8 PM PDT WEDNESDAY FOR CAZ073.

     LAKE WIND ADVISORY UNTIL 5 PM PDT WEDNESDAY FOR CAZ072.

     SNOW ADVISORY UNTIL 9 AM PDT WEDNESDAY FOR CAZ072.

&&

HTTP://WEATHER.GOV/RENO

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 22, 3:12 AM PDTLake Wind AdvisoryREVAlpine, El Dorado, Nevada, Placer49 hr
Apr 22, 3:27 AM PDTSnow AdvisoryREVAlpine, El Dorado, Lassen, Nevada, Placer, Plumas and 1 more20 hr
Apr 22, 3:58 PM PDTLake Wind AdvisoryREVChurchill, Lyon, Pershing, Washoe29 hr

Nearby

Wind Advisories in Nevada, 2008Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.